Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Albany, NY

June 2, 2000Fulton County, Montgomery County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2000, 7:12 AM EDT for Fulton County, Montgomery County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 2, 2000, 7:12 AM EDT (11:12 UTC)
Expired
Jun 2, 2000, 7:45 AM EDT
In force
33 min
Issued by
NWS Albany, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fulton County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 74 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 11.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2000-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2000-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2044 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 021113
SVRALB
NYC035-057-021145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
712 AM EDT FRI JUN 2 2000

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN EASTERN NEW YORK
  NORTHERN MONTGOMERY COUNTY IN EASTERN NEW YORK

* UNTIL 745 AM EDT

* AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF DOLGEVILLE TO 9
  MILES SOUTH OF LITTLE FALLS...MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OVER CANAJOHARIE AT 720 AM EDT
  OVER GLOVERSVILLE...JOHNSTOWN AT 725 AM EDT
  OVER AMSTERDAM AT 735 AM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN ALBANY.

LAT...LON 4334 7482 4284 7494 4290 7412 4324 7417

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:59 AM EDT, 13 minutes earlier.

Area forecast discussion, Jun 2, 6:59 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
659 AM EDT FRI JUN 2 2000

JUST WANTED TO LET FOLKS KNOW THAT I MISCALCULATED THE VALUE FM THE
MAGLENTA EQ. THE CALCULATED NO FOR THE WORSE CASE SCENARIO (GIVEN
DATA FM THE ETA PROFILE)...IS 1.9. THIS TRANSLATES TO A MAJOR SVR
EVNT...BUT NOT TORNADIC. I STL FEEL AN ISOLATED SML TORNADO IS
POSSIBLE WITH STRAIGHT LN BOW ECHOES AND LRG HAIL MORE POSSIBLE.

.ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE.

HWJIV

In the hours before

Special weather statement, Jun 2, 4:00 AM EDT, 3 hours 12 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-
014-021600-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
400 AM EDT FRI JUN 2 2000

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN EASTERN NEW
YORK AND WESTERN NEW ENGLAND...

SEVERE THUNDERSTORMS...THOSE ACCOMPANIED BY WIND GUSTS IN EXCESS OF
55 MILES AN HOUR...AND HAIL THREE QUARTERS OF AN INCH OR MORE IN
DIAMETER...ARE POSSIBLE THIS AFTERNOON. WIND THIS STRONG AND HAIL
THIS LARGE CAN CAUSE DAMAGE. THE THREAT OF SEVERE WEATHER WILL BE THE
GREATEST BETWEEN 3 AND 6 PM. FROM THE NORTHERN CATSKILLS TO THE
WESTERN ADIRONDACKS...THE THREAT WILL BE GREATEST AROUND MID
AFTERNOON. IN SOUTHWESTERN NEW ENGLAND AND THE MID HUDSON
VALLEY...THE THREAT WILL BE HIGHEST TOWARD EVENING.

IF YOU WILL BE OUTDOORS THIS AFTERNOON...KEEP A WARY EYE ON THE
SKY. IF THREATENING WEATHER APPROACHES...TAKE COVER IMMEDIATELY.
BOATERS SHOULD BE ESPECIALLY CAUTIOUS BECAUSE THEY WILL NOT ONLY BE
VULNERABLE TO WIND AND HAIL...BUT TO LIGHTNING. LIGHTNING KILLS
MORE PEOPLE THAN ANY OTHER ELEMENT OF A THUNDERSTORM.

ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON...WILL MOVE FAIRLY
QUICKLY...UP TO 40 MPH FROM THE WEST.

THE THREAT OF SEVERE THUNDERSTORMS WILL BE THE RESULT OF A INCREASINGLY WARM
AND HUMID AIR MASS WHICH WILL MOVE INTO EASTERN NEW YORK AND WESTERN
NEW ENGLAND BY EARLY AFTERNOON. TEMPERATURES WILL APPROACH OR EXCEED
90 DEGREES IN THE MID HUDSON VALLEY AND SOUTHWESTERN NEW
ENGLAND...AND WELL INTO THE 80S ELSEWHERE. ALSO...THE HUMIDITY WILL
BECOME UNCOMFORTABLY HIGH. AN UNSEASONABLY STRONG COLD FRONT WILL
RUSH EASTWARD INTO THIS MUGGY AIR MASS TOUCHING OFF THE
THUNDERSTORMS LATE IN THE DAY. THE COOLER AIR BEHIND THIS BOUNDARY WILL
BEGIN TO TAKE HOLD BY LATE EVENING CAUSING THUNDERSTORMS TO DIE OUT
BEFORE MIDNIGHT.

STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE
NATIONAL WEATHER SERVICE...FOR FURTHER UPDATES REGARDING THIS
WEATHER EVENT.

NNNN

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:32 PM EDTSevere Thunderstorm WarningALYHerkimer43 min
Jun 2, 3:03 PM EDTSevere Thunderstorm WarningALYFulton42 min
Jun 2, 3:07 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer53 min
Jun 2, 3:09 PM EDTSevere Thunderstorm WarningALYHerkimer, Montgomery36 min
Jun 2, 3:15 PM EDTSevere Thunderstorm WarningALYSchoharie60 min
Jun 2, 3:20 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga55 min
Jun 2, 3:38 PM EDTSevere Thunderstorm WarningALYSchenectady67 min
Jun 2, 3:45 PM EDTSevere Thunderstorm WarningALYGreene60 min
Jun 2, 3:55 PM EDTSevere Thunderstorm WarningALYWashington50 min
Jun 2, 4:00 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer75 min
Jun 2, 4:08 PM EDTSevere Thunderstorm WarningALYColumbia52 min
Jun 2, 4:20 PM EDTFlash Flood WarningALYRensselaer3 hr
Jun 2, 4:45 PM EDTSevere Thunderstorm WarningALYGreene, Ulster60 min
Jun 2, 4:59 PM EDTSevere Thunderstorm WarningALYColumbia46 min
Jun 2, 5:04 PM EDTFlash Flood WarningALYColumbia3 hr
Jun 2, 5:22 PM EDTFlash Flood WarningALYGreene3 hr
Jun 2, 5:50 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster55 min
Jun 2, 6:15 PM EDTFlash Flood WarningALYDutchess3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.